Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Wandering domains in quasiregular dynamics


Author: Daniel A. Nicks
Journal: Proc. Amer. Math. Soc. 141 (2013), 1385-1392
MSC (2010): Primary 30C62, 30C65, 37F50; Secondary 37F10
DOI: https://doi.org/10.1090/S0002-9939-2012-11625-9
Published electronically: September 19, 2012
MathSciNet review: 3008885
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that wandering domains can exist in the Fatou set of a polynomial type quasiregular mapping of the plane. We also give an example of a quasiregular mapping of the plane, with an essential singularity at infinity, which has a sequence of wandering domains contained in a bounded part of the plane. This contrasts with the situation in the analytic case, where wandering domains are impossible for polynomials and, for transcendental entire functions, the existence of wandering domains in a bounded part of the plane has been an open problem for many years.


References [Enhancements On Off] (What's this?)

  • 1. W. Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.) 29 (1993), 151-188. MR 1216719 (94c:30033)
  • 2. W. Bergweiler, Iteration of quasiregular mappings, Comput. Methods Funct. Theory 10 (2010), 455-481. MR 2791320
  • 3. W. Bergweiler, A. Fletcher, J. K. Langley and J. Meyer, The escaping set of a quasiregular mapping, Proc. Amer. Math. Soc. 137 (2009), 641-651. MR 2448586 (2010f:30045)
  • 4. D. A. Brannan and W. K. Hayman, Research problems in complex analysis, Bull. London Math. Soc. 21 (1989), 1-35. MR 967787 (89m:30001)
  • 5. A. Fletcher and D. A. Nicks, Quasiregular dynamics on the $ n$-sphere, Ergodic Theory Dynam. Systems 31 (2011), 23-31. MR 2755919
  • 6. A. Hinkkanen, Uniformly quasiregular semigroups in two dimensions, Ann. Acad. Sci. Fenn. Math. 21 (1996), 205-222. MR 1375517 (96m:30029)
  • 7. P. Järvi, On the zeros and growth of quasiregular mappings, J. Anal. Math. 82 (2000), 347-362. MR 1799670 (2002f:30028)
  • 8. R. Pérez-Marco, Sur une question de Dulac et Fatou, C. R. Acad. Sci. Paris Sér. I Math. 321 (1995), 1045-1048. MR 1360570 (97c:58131)
  • 9. S. Rickman, Quasiregular mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete 26, Springer-Verlag, Berlin, 1993. MR 1238941 (95g:30026)
  • 10. D. Sullivan, Quasiconformal homeomorphisms and dynamics I. Solution of the Fatou-Julia problem on wandering domains, Ann. of Math. (2) 122 (1985), 401-418. MR 819553 (87i:58103)
  • 11. D. Sun and L. Yang, Quasirational dynamical systems (in Chinese), Chinese Ann. Math. Ser. A 20 (1999), 673-684. MR 1741007 (2001d:37058)
  • 12. D. Sun and L. Yang, Quasirational dynamic system, Chinese Science Bull. 45 (2000), 1277-1279.
  • 13. D. Sun and L. Yang, Iteration of quasi-rational mapping, Progr. Natur. Sci. (English Ed.) 11 (2001), 16-25. MR 1831577 (2002b:37059)
  • 14. The escaping set in transcendental dynamics. Abstracts from the mini-workshop held December 6-12, 2009. Organized by Walter Bergweiler and Gwyneth M. Stallard, Oberwolfach Rep. 6 (2009), no. 4, 2927-2964. MR 2724312

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C62, 30C65, 37F50, 37F10

Retrieve articles in all journals with MSC (2010): 30C62, 30C65, 37F50, 37F10


Additional Information

Daniel A. Nicks
Affiliation: School of Mathematical Sciences, University of Nottingham, Nottingham, NG7 2RD, United Kingdom
Email: dan.nicks@nottingham.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-2012-11625-9
Received by editor(s): January 7, 2011
Received by editor(s) in revised form: August 23, 2011
Published electronically: September 19, 2012
Communicated by: Mario Bonk
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society